Hail, Taney
- When
- September 21, 5:48 PM CST
- Where
- Taney County, Walnut Shade
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.733, -93.200
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Sep 21, 2:04 PM CST, 3 hours 44 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 304 PM CDT SUN SEP 21 2003 ...UPDATED TO ADD FLOOD WATCH THIS EVENING... .DISCUSSION... ...WENT AHEAD AND ISSUED A FLOOD WATCH FOR OUR WESTERN COUNTIES SINCE WE ARE SEEING SOME TRAINING OF CELLS ALREADY AND MORE HEAVY RAINFALL IS STILL LOCATED UPSTREAM. SITUATION IS A BIT MARGINAL BUT THERE WILL LIKELY BE SOME FLOODING SO TOOK THE COURSE OF LEAST REGRET... AS COLD FRONT AND ASSOCIATED VORT MAX MOVE THROUGH THE AREA TONIGHT EXPECT SHOWERS AND THUNDERSTORMS TO END FROM WEST TO EAST BY MIDNIGHT OR SHORTLY THERE AFTER. COULD SEE SOME LOCALLY HEAVY RAINFALL OR MARGINAL SEVERE WEATHER THIS EVENING...BUT THREAT SHOULD BE FAIRLY LOCALIZED AND DIMINISH AFTER DARK. A COUPLE OF SPECTACULAR DAYS AHEAD FOR MONDAY AND TUESDAY WITH HIGHS GENERALLY IN THE 70S WITH PLENTY OF SUNSHINE. SHOULD BE A FAIRLY COOL MORNING TUESDAY AS THE SURFACE RIDGE SHIFTS ACROSS THE AREA. WARM AIR ADVECTION SHOULD GET GOING TUESDAY NIGHT AS SURFACE HIGH SLIDES TO THE EAST. STRONG LOW LEVEL JET WILL DEVELOP AND WHEN COMBINED WITH A TIGHTENING PRESSURE GRADIENT SHOULD PREVENT THINGS FROM COMPLETELY DECOUPLING...ESPECIALLY OVER OUR WESTERN PORTIONS OF THE CWA. SUSPECT LOWS WILL PROBABLY NOT DIP BELOW 60 WEST OF THE OZARK PLATEAU WITH MID TO UPPER 50S ELSEWHERE. BRISK AND RELATIVELY DRY SOUTHWEST WINDS OUT AHEAD OF AN APPROACHING COLD FRONT SHOULD SET THE STAGE FOR A WARM DAY WEDNESDAY. WITH ATMOSPHERE SO DRY OUT AHEAD OF THE FRONT DONT ANTICIPATE MUCH IN THE WAY OF CLOUD COVER SO WITH FROPA LIKELY NOT OCCURRING UNTIL AFTER 18Z IN OUR FAR NW COUNTIES AND PROBABLY NOT TIL 0Z IN THE SOUTHEAST SUSPECT THAT WEDNESDAY WILL END UP BEING QUITE WARM. WILL GO WELL ABOVE MEX NUMBERS WEDNESDAY AFTERNOON WITH HIGHS PROBABLY TOPPING OUT IN THE MID 80S OVER ALL BUT MAYBE OUR FAR NORTHWESTERN COUNTIES. FAIRLY TYPICAL AUTUMN PATTERN APPEARS TO BE IN THE OFFING LATER THIS WEEK WITH FAIRLY PROGRESSIVE AND AMPLIFIED FLOW. WE WILL PROBABLY SEE A COUPLE OF FRONTAL PASSAGES DURING THE PERIOD BUT WITH SUCH A TRANSITORY PATTERN THERE REALLY WONT BE MUCH TIME BETWEEN FROPAS FOR MOISTURE TO RETURN NORTHWARD SO SHOULD BE A DRY PERIOD. TEMPERATURES ARE THE BIGGEST CHALLENGE WITH THE GFS SHOWING ITS TYPICAL AUTUMNAL BIAS OF TOO MUCH COLD AIR SURGING SOUTHWARD IN THE EXTENDED. HAVE GENERALLY FOLLOWED THE ECMWF SOLUTION...WHICH STILL WOULD SUPPORT LOWERING GOING TEMPERATURES A FEW DEGREES THURSDAY INTO FRIDAY...BUT NOT AS LOW AS MEX #S ARE GOING. IZZI && .AVIATION... SWATH OF MAINLY CLOUD FREE AREAS FROM JLN TO SGF AND AIZ THIS MORNING HAS ALLOWED FOR TEMPERATURES TO RAISE INTO THE LOW TO MID 70S ALREADY. INSTABILITY WILL INCREASE AND SHOULD ALLOW FOR SCT CONVECTION TO DEVELOP AHEAD OF FRONT THIS AFTERNOON. WITH THE CONVECTIVE PRECIPITATION...WILL DROP VISIBILITIES TO AROUND 2 MILES AND CEILINGS TO AROUND 2000 FEET THIS AFTERNOON. SHOULD SEE CLEARING FROM WEST TO EAST OVERNIGHT. LINDERBURG && .SGF WATCHES/WARNINGS/ADVISORIES... MO...FLOOD WATCH THIS EVENING WEST OF A ANDERSON TO WARSAW LINE. KS...FLOOD WATCH THIS EVENING CHEROKEE AND CRAWFORD COUNTIES. && WFO SGF
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-221100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 520 PM CDT SUN SEP 21 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS EVENING AND OVERNIGHT. WEATHER HAZARDS EXPECTED: SCATTERED TO NUMEROUS THUNDERSTORMS WITH HEAVY RAINFALL...AND A FEW STORMS WITH SMALL HAIL AND WIND GUSTS TO 40 MPH. LOCALLY HEAVY RAINFALL TOTALS IN EXCESS OF TWO INCHES AND MINOR FLOODING. AREAS AFFECTED AND TIMING: STORMS WILL SPREAD EAST ACROSS THE OUTLOOK AREA THROUGH THE EVENING AND AFFECT AREAS MAINLY EAST OF A VERSAILLES TO SPRINGFIELD LINE. THE STORMS WILL END BY MIDNIGHT. DISCUSSION: THUNDERSTORMS WILL SPREAD EAST ACROSS THE MISSOURI OZARKS THROUGH THE EVENING AHEAD OF AN APPROACHING COLD FRONT. THE POTENTIAL OF SEVERE WEATHER WILL BE INHIBITED DUE TO LIMITED INSTABILITY. HOWEVER SMALL HAIL AND GUSTY WINDS MAY ACCOMPANY THE STRONGER STORMS. THE PRIMARY HAZARD FROM THESE STORMS WILL BE HEAVY RAINFALL AND LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF FOSTER
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
428 PM CDT SUN SEP 21 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0427 PM 4 S ASH GROVE MO .75 INCH HAIL
09/21/03 GREENE REPORTED BY PUBLIC.The Springfield radar (KSGF), 59 km away, was scanning. The volume nearest the first event began at 23:46 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2003Every state in 2003This day in weather historyWarnings in Missouri, September 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5336768.